Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this frost advisory at May 17, 2017, 3:41 PM CDT for 7 counties in North Dakota. It took effect at May 18, 2017, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2017, 3:41 PM CDT (20:41 UTC)
- In effect from
- May 18, 2017, 1:00 AM CDT
- Expired
- May 18, 2017, 8:53 AM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 128 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
276 WWUS73 KFGF 172041 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 341 PM CDT Wed May 17 2017 NDZ006-007-014-015-024-026-054-181400- /O.NEW.KFGF.FR.Y.0002.170518T0600Z-170518T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 341 PM CDT Wed May 17 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... The National Weather Service in Grand Forks has issued a Frost Advisory...which is in effect from 1 AM to 9 AM CDT Thursday. * TEMPERATURES...Falling into the mid 30s. * IMPACTS...Sensitive vegetation maybe damaged or killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
870 WWUS73 KFGF 180243 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 943 PM CDT Wed May 17 2017 NDZ006-007-014-015-024-026-054-181400- /O.CON.KFGF.FR.Y.0002.170518T0600Z-170518T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 943 PM CDT Wed May 17 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURES...Falling into the mid 30s. * IMPACTS...Sensitive vegetation may be damaged if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
929 WWUS73 KFGF 181155 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 655 AM CDT Thu May 18 2017 NDZ006-007-014-015-024-026-054-181400- /O.CON.KFGF.FR.Y.0002.000000T0000Z-170518T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 655 AM CDT Thu May 18 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURES...In the mid 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
578 WWUS73 KFGF 181353 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 853 AM CDT Thu May 18 2017 NDZ006-007-014-015-024-026-054-181500- /O.CAN.KFGF.FR.Y.0002.000000T0000Z-170518T1400Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Western Walsh County- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Edinburg, Adams, and Lankin 853 AM CDT Thu May 18 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Grand Forks has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this frost advisory went out at May 17, 3:36 PM CDT, 5 minutes earlier.
Area forecast discussion, May 17, 3:36 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
336 PM CDT Wed May 17 2017
.SHORT TERM...(This evening through Thursday)
Issued at 317 PM CDT Wed May 17 2017
Potent upper low creating severe weather across the central plains
will continue to lift to the northeast across Iowa and into
Wisconsin. Its northern edge of rain will continue to skirt the
southeastern portions of the forecast area. CAM guidance limits
the precip south of a Lisbon to Detroit Lakes to Bemidji line
this evening and then slides to the southeast overnight.
Another challenge for tonight and into tomorrow will be clearing
skies and frost potential across the Devils Lake basin. Colder and
drier airmass from Canadian high pressure continues work into the
northern plains. North to northeast winds with gusts to around
30kts drying out the SFC layer with upper 30s dewpoints along the
Canada/US border. This drier air along with decreasing winds and
eventually clearing skies will allow temps to fall into the mid
30s across the Devils Lake basin thus the frost advisory through
9am tomorrow. The rest of the forecast area will see more clouds
and stronger winds overnight keeping temps around 40. Daytime
temps rebound with solar to near 60F with winds much less than
today in the 10 to 15kts range.
.LONG TERM...(Thursday night through Wednesday)
Issued at 317 PM CDT Wed May 17 2017
Thursday night through Friday...High pressure and upper level
ridging move along the International border, bringing in dry air
aloft and continued cool weather. Frost will be a concern Thursday
night into early Friday with light winds, mostly clear skies, and
dry air present, along with lows near or just a few degrees above
the freezing mark. Highs Friday will be in the upper 50s to 60s with
cloud cover increasing during the day in the southern zones.
Friday night through Sunday...As a low pressure system moves from
eastern Kansas into southern Minnesota/Wisconsin, cloud cover,
winds, and rain chances will increase for the weekend, especially
the southern and eastern zones, due to wraparound precipitation on
the northwest side of the system. Model confidence is improving
regarding precipitation chances across the Red River valley Saturday
with better agreement from the Euro/GFS solutions. Model confidence
is much lower Saturday night and Sunday, but at this time
precipitation chances are expected in northwest and west central
Minnesota, lagging behind the low as it moves slowly toward the
Great Lakes.
For early next week, model confidence is quite low but a general
consensus indicates that the previously mentioned system will stall
out over the Great Lakes. As a series of upper disturbances swing
through the Northern and Central Plains, the weather pattern looks
to be more active, and northerly flow aloft will bring cooler
temperatures, starting off the week slightly below normal.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1253 PM CDT Wed May 17 2017
TAF sites all have MVFR CIGS with IFR the exception at BJI. A
gradual rise from northwest to southeast is expected this
afternoon and into the evening. With SCT out expected over the DVL
basin and propagating to the southeast this evening and into the
overnight. Wind gusts peaking this afternoon around 30kts will
gradually decrease into the evening.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Frost Advisory from 1 AM to 9 AM CDT Thursday for NDZ006-007-014-
015-024-026-054.
MN...None.
&&
SHORT TERM...JK
LONG TERM...BP
AVIATION...JKHazardous weather outlook, May 17, 6:36 AM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 636 AM CDT Wed May 17 2017 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-181145- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 636 AM CDT Wed May 17 2017 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cool airmass will lead to the potential for some frost Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not required.
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.